Universiti Teknologi Malaysia Institutional Repository

Estimation of the extreme value type I Distribution by the method of LQ-Moments

Shabri, Ani and Jemain, Abdul Aziz (2009) Estimation of the extreme value type I Distribution by the method of LQ-Moments. Journal of Mathematics and Statistics, 5 (4). pp. 298-304. ISSN 1549-3644

[img] PDF - Published Version
Restricted to Repository staff only

140Kb

Official URL: http://www.scipub.org/fulltext/jms2/jms254298-304....

Abstract

The study evaluated the effectiveness of the various quantile estimators of the LQ-moments method for estimating parameters of the Extreme Value Type 1 (EV1) distribution. Approach: The performances of the LQ-moments were analyzed and compared against a widely used method of L-moments by using simulated samples of both EV1 and generalized Lambda distribution, focusing on small and moderate sample sizes. Results: The analysis results showed that LQMOM method wais more efficient in many cases especially for the upper tails of the distribution and for various sample sizes. Conclusion: This study demonstrated that conventional LMOM was not optimal for the estimation of the EV1 distribution

Item Type:Article
Uncontrolled Keywords:The Weighted kernel quantile, upper tail, LQ-moments, L-moments, quick estimator
Subjects:Q Science > QA Mathematics
Divisions:Science
ID Code:2638
Deposited By: Ms Zalinda Shuratman
Deposited On:22 May 2007 07:16
Last Modified:13 Oct 2010 04:45

Repository Staff Only: item control page